Hi Everyone... I've gone WAY high!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 2/3/2010 8:20 AM (GMT -7)   
I haven't been on here in a REALLY long time... I suppose I thought my D was stable on my meds... then all of a sudden, out of the blue, I started running 300+ and up to as much as 400. Needless to say I FREAKED out and went straight to my doc (this Monday). She ADDED glimepiride (4mg) to my existing meds (actos15+metformin850)... which kind of scared me but I thought, well I'll try anything at this point. She wants me to take it once a day this week and come back in next Monday morning. Monday afternoon BG started dropping into the high 200's, and by evening lower 200's. Yesterday it started going right back up to the 300's; this morning's fasting reading was 336.. this is on 3 different meds! I'm getting very worried. I'm eating very few carbs, trying to bring this down (no bread, fish, veggies, eggs for breakfast, etc). I reminded the doc that I have been using a topical steroid for dermatitis on my face since Nov. but she said it's not that. What can I do?????????????????
 
Tangsmurf
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
 
                       VIEW IMAGE
 

                           


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 2/3/2010 10:24 AM (GMT -7)   
Tang!  Where on earth have you been!?  I'm sorry about this sudden change in blood sugar.  That's lousy.  If it were me, I'd check off a list of things to get to the bottom of 'why' this is happening.  What are you eating?  You already know about the carbs.  When you say "very few", what does 'very few' mean?  Have you been getting some exercise?  Or, have you stopped any regular exercise that you were doing before?  Your other meds.  Is the doctor sure that the topical steroid isn't causing the rise in blood sugar?   Are you taking any other meds that could cause a rise?  Finally, maybe you need to be tested for LADA.  You might need insulin.  Are you going to an endo?  I wouldn't just accept yet another drug if I didn't understand why this was happening.  Finally, you also know that stress can cause blood sugar rises, but, honestly, I don't know if it can be the reason. 


Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet

Post Edited (LanieG) : 2/3/2010 12:00:34 PM (GMT-7)


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 2/3/2010 11:03 AM (GMT -7)   
Hi Lanie, Long time no see :) Thank you Big E... I have reflux, but might try on some salad. I don't know HOW my doc knows for sure that it's not the steroid, since I only started it in November. I thought she would put me on insulin, but no. I'm afraid all these meds are going to burn out my pancreas for sure, plus from what I've read, it is not "normally recommended" to take all three oral drug classes. To me it seems the actos isn't working anymore but I can't prove that. I also am taking metorpolol now for HBP, but mostly for my heart arythmia, and dose was recently raised from 75mg to 100mg. That and the steroid cream are the only changes. Not exercising... I know I'm bad. As for carbs, about a half cup of rice last nite (I know I shouldn't) and a half of a very small potato the night before (I know), but that's all I've had for carbs since monday. Yeah, I've been stressed, but this is really high for me.

Luv ya,
Tang
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
OCD: Obsessive...Compulsive...Diabetic
 
 
                       VIEW IMAGE
 

                           


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 2/3/2010 12:03 PM (GMT -7)   
Again, if it were me, I'd adhere to a strict low or no carb eating plan.  I'd get some kind of sustained regular exercise in and  I'm make an app't with an endocrinologist (if I had been going to a regular GP).  Good luck, tang.  Hang in there and let us know what's going on.
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 2/4/2010 2:55 PM (GMT -7)   
Oral steroids will raise blood sugars.  I was sick all week and was given a prescription for a steroid med but told not to use it unless I really had to because it would raise my blood sugars.  I, too, am diabetic.  Thank goodness I didn't need it.  I'm not sure what topical steroids would d but that could possibly be a cause.  So, besides doing what Lanie suggested, try not using the cream for a few days and see what happens, too.
 
Sherrine


Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7

Post Edited (Sherrine) : 2/4/2010 3:01:12 PM (GMT-7)


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 2/8/2010 1:04 PM (GMT -7)   

Hi Tang,

I've had a similar situation.  My doctor also added a third med (Janumet, Actos, and glipizide) to my meds.  I've had tons of stress, have GERD and a bacterial infection which may be the culprit.  My doctor runs a diabetes clinic and says any one of those things can run bs higher.  This includes any kind of steriod.

 

Marburg


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 2/9/2010 10:48 AM (GMT -7)   

Hi Big E,

I tried your advice to Tang.  It did go down.  Dropped 159 points over night after drinking 1 bottle of water with 2 Tablespoons of apple cider vinegar mixed in.  I also have acid reflux but it didn't bother me.

Marburg

Big E said...
One quick fix solution that has worked for me is to take 2 tablespoons of apple cider vinegar with water or put apple cider vinegar into a salad, and you should see your numbers go down.
 
It has worked for me each time when my BS goes high. High for me is above 150.
 
I know someone on this board, in another thread, asked if taking apple cider vinegar with water was safe.  That will depend on how safe the water is to drink.
 

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10392
   Posted 2/9/2010 11:35 AM (GMT -7)   
I may have to try that. My other levels are good, but my morning fasting is always high. Maybe the cider vinegar at night would help.

I told my husband yesterday I need to start eating marinara sauce on everything, because it always lowers my glucose!

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 2/9/2010 7:05 PM (GMT -7)   
idea I think this needs its own thread, so if anyone is going to comment about the vinegar, please don't post here but go to the new post.  Thanks.
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:23 PM (GMT -7)
There are a total of 2,735,543 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
375 Guest(s), 12 Registered Member(s) are currently online.  Details
ewafromwarsaw, Gemlin, House_rocker, Serenity Now, Loutucky, LG13, NiceCupOfTea, Dmc695, U B Tough, LymieWriter8, rcmark, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer